MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 UNIVERSAL STEM 115X20MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS, INC. 1818910 UNIVERSAL STEM 115X20MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 867433
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: evaluation of the returned device and packaging components confirms the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: product code 867433, lot number dl1s54000.Device history review: no anomalies noted and all packaging conforms to all process and product specification requirements.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The 115x20mm stem was opened and the inner packaging was stained - the second sterile pouch was also stained and the surgeon was unsure of the implant sterility and could not use this.
 
Additional Manufacturer Narrative

Brand Name
UNIVERSAL STEM 115X20MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8188899
Report Number1818910-2018-78952
Device Sequence Number16710987
Product Code JWH
UDI-Device Identifier10603295217930
UDI-Public10603295217930
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number867433
Device Lot NumberDL1S54000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age74 YR
Patient Weight79